Format

Send to

Choose Destination
See comment in PubMed Commons below
Anesth Analg. 2008 Jun;106(6):1784-6. doi: 10.1213/ane.0b013e318172fafc.

Dexmedetomidine sedation leading to refractory cardiogenic shock.

Author information

1
St. Luke's-Roosevelt Hospital Center/Columbia University, 1111, Amsterdam Ave., New York City, NY 10025, USA. Tina.sichrovsky@gmx.net

Abstract

Dexmedetomidine is frequently used for deep sedation during electrophysiology procedures. We report a case where, presumably, the use of dexmedetomidine resulted in a patient's death. The patient developed unexplained and refractory cardiogenic shock and could not be resuscitated. Autopsy failed to demonstrate any abnormality or cause of death. We postulate that, in certain susceptible individuals, dexmedetomidine may lead to terminal complications. We therefore urge caution about using dexmedetomidine in the electrophysiology laboratory.

PMID:
18499610
DOI:
10.1213/ane.0b013e318172fafc
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center